Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Hiv meds and elevated liver enzymes
Jan 6, 2013

I have had slightly elevated enzymes for a few years now. (AST and ALT of 50) I've been undetectable using Kaletra, viread and combivir for about 8 years. However, combivir has been part of my regimen for 20 years.

I'm wondering whether switching to a regimen which does not include NRTIs might return liver enzymes to normal range. I realize there may be no data, but do you think it is worth a try?

Response from Dr. Holodniy

I assume other causes for increased ALT and AST have been looked for (hepatitis viruses, etc). The elevation is not too bad and many experts would probably leave it alone. I don't think you need 3 NRTIs, which is what you are getting with viread and combivir. You could consider stopping the combivir and replacing it with truvada which includes viread and a cousin of 3TC in the combivir (called FTC), and get rid of the AZT.



Previous
HIV & CBC
Next
HIV- and MDS/AML

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement